Undiagnosed Symptoms Community
Complications Post Blood Donation
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Complications Post Blood Donation

Never gave blood before, yesterday I did.  Fainted when I got to my truck.  Ever since, been weak, nauseous, chilled, then sweating, flu like symptoms.  Skin hurts.  Headache off and on.  Is this normal??
Related Discussions
4 Comments
Blank
Avatar_f_tn
It may take about 2-3 days to get back to normal. Drink a lot of water and gatorade. Don't do anything strenuos. If the problems continue, you should go to the ER.
Blank
Avatar_n_tn
Sorry to hear about your experience giving blood. I work for a blood donation center, and although you had a reaction after giving blood, you'll be fine. Unfortunately, reactions do happen sometimes.

I would advise doing a couple of things:

1. Drinks lots of water and stay hydrated. Also, rest up and take it easy until you feel better.

2. It sounds like you had a reaction after you left the donation center/mobile drive? If this is the case, I would assume the organization that drew your blood didn't know you had a reaction? Call them and let them know what happened. They can advise you further. If you're concerned about your post donation symptoms, you should be able to talk to someone at the organization to ease your fears.

Your body will recover and you'll be fine. I know it's a scary and crappy feeling, but it will go away. Also, keep in mind that you've just done a great thing that will help save the lives of others in your community! Without blood donation, hospitals would not be able to function.
Blank
Avatar_n_tn
I donated blood/platelets today it wasn't the first time. I normally am tired and need to take a nap afterwards, but this time I am feeling weird. I'm short of breath and my lips are tingling like they do if you don't take enough tums during the donation is this normal???

Blank
351246_tn?1379685732
Hi
Thanks for writing to the forum!
Take some fluids and some electrolytes like ORS. This should help. It is possible that you donated blood before the requisite three months gap. If symptoms persist consult your PCP.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!

Blank
Avatar_f_tn
I donated blood at my highschool for the first time nd i was really tired afterwards nd dizzy wit constant headaches im still feelin that way is that normal to last that long?
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top General Health Answerers
Avatar_f_tn
Blank
silverfox67
Clifton, AZ
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_f_tn
Blank
mkh9
CA
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC
144586_tn?1284669764
Blank
caregiver222
1780921_tn?1384615710
Blank
flipper336
Chandler, AZ